Evidence map›Paper›PMID 34712529›Full record

ArticleCureus2021

Mycophenolate-Induced Colitis: A Rare Side Effect.

Baha Aldeen Bani Fawwaz, Ahmad Aldwairy, Aimen Farooq

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
0.4field-weighted citation impact, top 43% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 3 citations in OpenAlex.

  1. Review
  2. Review
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 2 institutions in 1 country.

Baha Aldeen Bani FawwazInternal Medicine, AdventHealth Orlando, Orlando, USA.
Ahmad AldwairyInternal Medicine, MedStar Washington Hospital Center, Washington, USA.
Aimen FarooqInternal Medicine, AdventHealth Orlando, Orlando, USA.
AdventHealth Orlando · USMedStar Washington Hospital Center · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Mycophenolic acid (MPA) is a well-known immunosuppressive medication that is widely used in solid organ transplant recipients. This medication is known to have various gastrointestinal (GI) side effects. Some of those side effects are simple and temporary like nausea; on the other hand, it can also lead to more serious side effects like colitis. We herein report a case of MPA-induced colitis that presented with severe diarrhea. Unexpectedly, the endoscopic appearance of the colon was normal. Moreover, pathology findings were nonspecific. Symptoms had resolved after discontinuation of the medication. MPA-induced colitis is a rare side effect with no established guidelines for management or treatment. Furthermore, the nonspecific endoscopic and microscopic findings make it a diagnostic dilemma.

Indexed as

colitismycophenolatemycophenolate side effectsrenal transplant recipientterminal ileitis

Identifiers

PMID34712529
PMCPMC8542390
OpenAlexW3203341741

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.